Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Dry mouth question


[li...]

Recommended Posts

I'm at the very last part of my taper from clonazepam, after having taken approximately 1/2 milligram daily for nearly 7 years.

 

For the past couple months I was down to approximately 1/8th milligram (sorry, I'm not good at decimals). Now, for the past week I've been taking a dose that's not even measurable. I crumble off a tiny portion of the 1/8th milligram.

But for the past few weeks I've had a dry mouth that seems to be getting worse. Sometimes it's mild and not really noticeable. Other times, especially at night for some reason, there is hardly any saliva. My tongue often feels tingly and my throat scratchy. I'll wake up in the morning with a mouth dry as sand...it's awful. Has anyone else experienced this? It's so hard to know what's a withdrawal symptom, and what isn't.

Link to comment
Share on other sites

Yes, its a general WD symptom (not just benzos)..

Have you had to peel your tongue off the roof of your mouth yet..?? -My whole hydration, thirst, urology is off too, but the dry mouth/throat kinda stands out on its own..

I get like this at particularly hard/bad tapering spots, -when the body is really not happy overall..

-Its always gotten better, and from memory, quite quickly, when symptoms ease off..

 

Sips of water seem pretty ineffective (to me at least), but in the past I was nibbling stuff through the night which may have helped.. This time I am using a gel mouth lube that has natural enzymes..(Oral7) -Aaaaahhh

:)

 

Link to comment
Share on other sites

This could be a symptom of your Sympathetic nervous system being in overdrive constantly. *Anxiety feeling on edge/etc* at least was for me. You can do like gargling and singing helps strengthen the parasympathetic - helps me.. But I got a tip from someone that dry mouth overall helps with intake of more Vitamin C (this actually worked a lot for me!)

 

Just a few thoughts and ideas. Hope you see improvement and congrats in your low dose :)

Link to comment
Share on other sites

Yes, its a general WD symptom (not just benzos)..

Have you had to peel your tongue off the roof of your mouth yet..?? -My whole hydration, thirst, urology is off too, but the dry mouth/throat kinda stands out on its own..

I get like this at particularly hard/bad tapering spots, -when the body is really not happy overall..

-Its always gotten better, and from memory, quite quickly, when symptoms ease off..

 

Sips of water seem pretty ineffective (to me at least), but in the past I was nibbling stuff through the night which may have helped.. This time I am using a gel mouth lube that has natural enzymes..(Oral7) -Aaaaahhh

:)

 

Oh yes, the tongue stuck to the roof of the mouth thing has definitely happened. And same here with water not having much effect. It's good to know that this may not last long, but in case it does I'll have to look into using something for it.

Link to comment
Share on other sites

This could be a symptom of your Sympathetic nervous system being in overdrive constantly. *Anxiety feeling on edge/etc* at least was for me. You can do like gargling and singing helps strengthen the parasympathetic - helps me.. But I got a tip from someone that dry mouth overall helps with intake of more Vitamin C (this actually worked a lot for me!)

 

Just a few thoughts and ideas. Hope you see improvement and congrats in your low dose :)

 

Good to know about vitamin C. Thank you!

Link to comment
Share on other sites

  • 1 month later...
Dry everything. Mouth . I wake up choking Tongue stuck to the roof of the mouth. Eyes dry. Constantly using the lubricating drops. Lips I go through a Chapstick a week. Skin no matter how much lotion or water I drink always thirsty and I feel dehydrated. And I tested negative for diabetes
Link to comment
Share on other sites

I've had the dry mouth issue for all the years I have been taking benzos. I use Biotene mouthwash a few times a day and it helps me.

I've also struggled with dry mouth, lips, eyes throughout my time using benzos. This was a pre-existing issue from SSRI withdrawal. I had my bloodwork done waaaaaaay back before I knew anything about withdrawing from pharmaceuticals. My blood was very thick which prompted the nurse to ask if I had drank anything at all that day at around lunch time as I recall. I had drank plenty that day but not in the hour or so before my appointment.

 

Having this problem improve as well as the flushed cheeks after all these years has been awesome. I told myself I wasn't bothered by this things but... I was a bit!

Link to comment
Share on other sites

×
×
  • Create New...